MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO; CATHETER, CONTINUOUS FLUSH
Model Number 80619
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that a catheter separation occurred.The target lesion was located in the moderately tortuous superior mesenteric artery (sma).A 130 direxion hi-flo was selected for use in embolization.After delivering the wire to the sma, the direxion was applied to the blood vessel.The direxion went out from the target vessel, so, it was attempted to engage again.When trying to change the direction of the catheter tip by applying torque, discomfort was felt.When the wire and catheter were pulled out, it was noted that the outer side of the direxion catheter got separated/broken off, but the inner liner was still connected (not separated).The devices were able to remove from the patient by simply pulling out and no fragment remained.The procedure was completed with a different device.There were no complications reported and the patient was good post procedure.
 
Additional Manufacturer Narrative
E1- initial reporter city: (b)(6).Device evaluated by mfr: the device was returned for analysis.Analysis of the tip, inner/outer shaft, and hub/strain relief included microscopic and visual inspection.Inspection revealed the outer shaft had fractured 54.3cm from the strain relief, and the inner shaft had kinked in between the fracture faces.Inspection of the rest of the device found no other damage or defect.
 
Event or Problem Description

Brand Name
DIREXION HI-FLO
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10174552
Report Number2134265-2020-08240
Device Sequence Number2924452
Product Code KRA
UDI-Device Identifier08714729839545
UDI-Public08714729839545
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2022
Device Model Number80619
Device Catalogue Number80619
Device Lot Number0025270589
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2020
Initial Date Received by Manufacturer 06/04/2020
Supplement Date Received by Manufacturer07/29/2020
Initial Report FDA Received Date06/19/2020
Supplement Report FDA Received Date08/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1